Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 37, NWS Cheyenne, WY

October 13, 2019

NWS Cheyenne, WY issued this red flag warning at Oct 13, 2019, 1:29 PM MDT. It took effect at Oct 14, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2019, 1:29 PM MDT (19:29 UTC)
In effect from
Oct 14, 2019, 11:00 AM MDT
Expired
Oct 14, 2019, 7:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

482 
WWUS85 KCYS 131929
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
129 PM MDT Sun Oct 13 2019

...CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR MUCH OF SOUTHEAST
WYOMING ALONG AND WEST OF THE LARAMIE RANGE THROUGH MONDAY...

WYZ303-304-306-309-141200-
/O.UPG.KCYS.FW.A.0027.191014T1700Z-191015T0100Z/
/O.NEW.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/
/O.CON.KCYS.FW.W.0036.000000T0000Z-191014T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
South Laramie Range/Medicine Bow NF-
129 PM MDT Sun Oct 13 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303...304
...306 AND 309...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303...304...306 AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

* FOR FIRE WEATHER ZONES 303...304...306 AND 309.

* WIND...West 15 to 20 MPH with gusts to 35 MPH.

* HUMIDITY...As low as 10 percent in the afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ308-141200-
/O.UPG.KCYS.FW.A.0027.191014T1700Z-191015T0100Z/
/O.NEW.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/
Laramie Valley/Shirley Basin-
129 PM MDT Sun Oct 13 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR
GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

* FOR FIRE WEATHER ZONE 308.

* WIND...West 15 to 20 MPH with gusts to 35 MPH.

* HUMIDITY...As low as 10 percent in the afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ305-141200-
/O.NEW.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/
Sierra Madre Range/Medicine Bow NF-
129 PM MDT Sun Oct 13 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY BELOW 8000 FEET FOR FIRE WEATHER 
ZONE 305...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Monday. 

* AFFECTED AREA...Fire weather zone 305.

* WIND...West to southwest winds of 15 to 20 mph sustained with
  gusts to 30 mph.

* HUMIDITY...8 to 12 percent from late morning through the
  afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
486 
WWUS85 KCYS 140033
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
633 PM MDT Sun Oct 13 2019

...CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR MUCH OF SOUTHEAST
WYOMING ALONG AND WEST OF THE LARAMIE RANGE MONDAY...

WYZ303-304-306-309-141200-
/O.EXP.KCYS.FW.W.0036.000000T0000Z-191014T0100Z/
/O.CON.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
South Laramie Range/Medicine Bow NF-
633 PM MDT Sun Oct 13 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
MONDAY FOR FIRE WEATHER ZONES 303...304...306 AND 309...

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 303...304... 306 AND 309...

The National Weather Service in Cheyenne has expired the Red Flag
Warning this evening. However, the Red Flag Warning for Monday
remains in effect. 

* FOR FIRE WEATHER ZONES 303...304...306 AND 309.

* WIND...West 15 to 20 MPH with gusts to 35 MPH.

* HUMIDITY...As low as 10 percent in the afternoon.

* IMPACTS...any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ305-308-141200-
/O.CON.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/
Sierra Madre Range/Medicine Bow NF-Laramie Valley/Shirley Basin-
633 PM MDT Sun Oct 13 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
MONDAY BELOW 8000 FEET FOR FIRE WEATHER ZONE 305...

* AFFECTED AREA...Fire weather zone 305.

* WIND...West to southwest winds of 15 to 20 mph sustained with 
  gusts to 30 mph.

* HUMIDITY...8 to 12 percent from late morning through the 
  afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
235 
WWUS85 KCYS 140819
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
219 AM MDT Mon Oct 14 2019

...CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR MUCH OF SOUTHEAST
WYOMING ALONG AND WEST OF THE LARAMIE RANGE MONDAY...

WYZ303>306-308-309-142100-
/O.CON.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
219 AM MDT Mon Oct 14 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR ELEVATED WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309...

The National Weather Service in Cheyenne has expired the Red Flag
Warning this evening. However, the Red Flag Warning for Monday
remains in effect.

* FOR FIRE WEATHER ZONES 303...304...306 AND 309.

* WIND...West 20 to 25 MPH with gusts to 40 MPH.

* HUMIDITY...As low as 5 to 10 percent in the afternoon.

* IMPACTS...any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Allen
737 
WWUS85 KCYS 150034
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
634 PM MDT Mon Oct 14 2019

WYZ303>306-308-309-150145-
/O.EXP.KCYS.FW.W.0037.000000T0000Z-191015T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
634 PM MDT Mon Oct 14 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 303, 304, 305, 306, 308, AND 309...

West to southwest winds will continue to diminish this evening
while relative humidities increase over the next hour or two. In
addition, a surface cold front will move across southeast Wyoming
tonight resulting in cooler temperatures for Tuesday in addition
to higher relative humidities. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:13 AM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 13, 11:13 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1113 AM MDT Sun Oct 13 2019

.UPDATE...
Issued at 949 AM MDT Sun Oct 13 2019

Getting reports on the I-80 and eastern foothills of critical fire
conditions with Wildcat Trail WYDOT site hitting 12 percent RH
and 28 mph winds. MP353 WYDOT site hitting as well with other
sites getting very close. Decided to issue a RFW for the rest of
the afternoon as there is no reason I can see for it not to
continue. Updates have been sent.

UPDATE Issued at 526 AM MDT Sun Oct 13 2019

Please see updated 12Z Aviation Discussion below.

&&

.SHORT TERM...(Today through Monday)
Issued at 349 AM MDT Sun Oct 13 2019

A subtle upper level ridge will build over the region today and
bring more mild conditions to the area. It will be fairly breezy
mainly along and west of the Laramie Range where Red Flag Warnings
are in effect. The models are showing another shortwave moving
southeast through the Canadian Providences and into northern
Montana on Monday. Strong jet energy will spread into northern
Wyoming on Monday along with an increase in the mid level winds.
This combined with decent downward vertical motion will favor more
elevated fire weather conditions which is currently advertised at
the Storm Prediction Center. As a result, we bumped up wind speeds
on Monday across much of the forecast area and lowered relative
humidities.

.LONG TERM...(Monday Night through Saturday)
Issued at 349 AM MDT Sun Oct 13 2019

As the upper level shortwave moves into the northern Plains, it
will send a cold front south through forecast area on Monday
night. This front appears to have a fairly strong gradient which
should favor a period of strong winds behind it on Monday night
into Tuesday morning. We did bump up wind speeds to reflect this
potential as well. Temperatures will also be cooler on Tuesday
compared to Monday.

Wednesday through Thursday the upper level ridge is forecast to
build back over the area and provide above normal temperatures
for this time of year. The next concern is how the next piece of
energy takes shape over the Rockies. Currently, the model
spaghetti plots are showing various solutions but the mean GEFS
ensembles are still showing a fairly open wave moving through the
region next weekend. Meanwhile, the ECMWF and GEM Solutions are
still closing this system off similar to last week. We will keep
an eye on things for now, and stick with the National Blend of
Models output.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday morning)
Issued at 1113 AM MDT Sun Oct 13 2019

VFR over all terminals through the period.  Winds fairly light over
the Nebraska Panhandle but some gusts around 25 kts expected this
afternoon from KRWL to KCYS.  Winds in that area will diminish
towards 00Z.

&&

.FIRE WEATHER...
Issued at 349 AM MDT Sun Oct 13 2019

A weak upper level ridge is expected to move through the region
today. This will induce downward vertical motion and decent mixing
today especially west of the Laramie Range. As a result, the Red
Flag Warnings look to be in good shape. We did consider Fire
Weather Zone 308 for a Red Flag Warning today, but it appears
there is still quite a bit of snow cover in that area based on the
latest webcams. A fairly strong shortwave is progged to move
through northern Montana on Monday. This feature will bring
stronger mid level winds and lower afternoon relative humidites.
This will favor more widespread elevated to critical fire weather
conditions. We did add another zone to the Fire Weather Watch on
Monday which includes 308.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 7 PM MDT this evening for WYZ303-304-306-
     309.

     Fire Weather Watch from Monday morning through Monday evening
     for WYZ303-304-306-308-309.

NE...None.
&&

UPDATE...GCC
SHORT TERM...REC
LONG TERM...REC
AVIATION...RE
FIRE WEATHER...REC
Hazardous weather outlook, Oct 13, 4:31 AM MDT, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
431 AM MDT Sun Oct 13 2019

WYZ104>106-109>111-113-115>117-141045-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
431 AM MDT Sun Oct 13 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Red Flag Warnings are in effect this afternoon for parts of Carbon
county. Please avoid outdoor burning in these areas.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Fire Weather Watches are in effect for portions of Carbon, Albany,
Platte and Laramie Counties on Monday. Once again please avoid any
outdoor burning in these areas.

A disturbance is expected to move into the area next weekend and
bring a chance of rain or snow. Stay tuned to further updates.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-112-114-118-
119-141045-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-East Platte County-
Goshen County-Sierra Madre Range-Snowy Range-
Central Laramie County-East Laramie County-
431 AM MDT Sun Oct 13 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A disturbance is expected to move into the area next weekend and
bring a chance of rain or snow. Stay tuned to further updates.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.